MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND S5 SYSTEM; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND S5 SYSTEM; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 48-50-00
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
Livanova deutschland received a report that a s5 roller pump gave a motor control failure error message during procedure.There was no patient injury.
 
Additional Manufacturer Narrative
A.1.-a.5.There was no patient involvement.H10: livanova deutschland manufactures the s5 system.The incident occurred in joliet, illinois.Livanova initiated an investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
From follow-up communication, field service engineer responsible for the site clarified that no service activity has been performed since the customer did not request it, likely due to an isolated occurrence of the error.Error 442 (fault in motor controller: detection of speed set value different to actual value) can be caused by an occlusion too hard, wrong tubing, rotor blocked by foreign material or defective rotor bearing.Taking into account that the error has not come back, it can be excluded that the issue was related to defective bearings.A device service history review has been performed and identified that the unit was manufactured in 2018 and no other similar event has been reported, neither concerning trend has been identified.As per ifu, the user should check all cables, tubes, connectors and other accessories to make sure that they are connected correctly, are not leaking and are in perfect working order.Based on all the above, the most likely root causes of the reported event are the following:(i) occlusion too hard, (ii) wrong tubing and or/ (iii) rotor blocked by foreign material.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.

Brand Name
S5 SYSTEM
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key18516170
Report Number9611109-2024-00039
Device Sequence Number6779532
Product Code DTQ
UDI-Device Identifier04033817900900
UDI-Public(01)04033817900900(11)181217
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48-50-00
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2023
Supplement Date Received by Manufacturer02/20/2024
Initial Report FDA Received Date01/16/2024
Supplement Report FDA Received Date03/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/17/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown